Alert archive / Pennsylvania / Areal Flood Advisories in 2021

Areal Flood Advisory 13, NWS Cleveland, OH

June 9, 2021Crawford County, Pennsylvania

NWS Cleveland, OH issued this areal flood advisory at Jun 9, 2021, 4:29 PM EDT for Crawford County, Pennsylvania. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 4:29 PM EDT (20:29 UTC)
Expired
Jun 9, 2021, 7:08 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WGUS81 KCLE 092029
FLSCLE

Flood Advisory
National Weather Service Cleveland OH
429 PM EDT Wed Jun 9 2021

PAC039-092330-
/O.NEW.KCLE.FA.Y.0013.210609T2029Z-210609T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
429 PM EDT Wed Jun 9 2021

The National Weather Service in Cleveland has issued a

* Flood Advisory for...
  Southwestern Crawford County in northwestern Pennsylvania...

* Until 730 PM EDT.

* At 429 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Between 2 and 3 inches of rain have 
  fallen.

Some locations that will experience flooding include...
  Meadville, Harmonsburg, Atlantic, Adamsville, Conneaut Lake, 
  Geneva, Conneaut Lakeshore and Hartstown.

Additional rainfall of 0.5 to 1 inch is expected over the area. This 
additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4149 8037 4149 8008 4168 8008 4174 8040
      4161 8039

$$

26
1 follow-up statement
928 
WGUS81 KCLE 092308
FLSCLE

Flood Advisory
National Weather Service Cleveland OH
708 PM EDT Wed Jun 9 2021

PAC039-092318-
/O.CAN.KCLE.FA.Y.0013.000000T0000Z-210609T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
708 PM EDT Wed Jun 9 2021

...FLOOD ADVISORY IS CANCELLED FOR SOUTHWESTERN CRAWFORD COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures. Additional showers are possible this 
evening.

LAT...LON 4149 8037 4149 8008 4168 8008 4174 8040
      4161 8039

$$

26

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 9, 3:40 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 9, 3:40 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
340 PM EDT Wed Jun 9 2021

.SYNOPSIS...
Low pressure will slowly move east between the southern Great
Lakes and Ohio valley through Friday before moving east off the
mid Atlantic coast. After high pressure briefly returns to the
area on Saturday, a cold front will push southeast across the
area early Sunday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
This weather pattern which has been around the past few days
will not change much going into Thursday. A very weak and broad
upper level low continues to meander over the Ohio River Valley.
The steering currents from the surface through the middle and
upper levels of the atmosphere continue to remain weak. The air
column will continue to be rather juicy with high moisture
content which means we will see more of the same on Thursday
with locally heavy downpours.

We will see the widely diurnal convection from this afternoon
slowly go away closer to sunset this evening. There will be the
chance for a few showers lingering around through the night. Any
areas that had rainfall today could see some patchy light fog
develop late tonight into Thursday morning. Almost a carbon copy
of weather for Thursday. We will start out with some clouds and
peaks of sun. The chances of seeing the partial solar eclipse
shortly after sunrise in the morning are not good with clouds
expected. We will see widely scattered showers and pop up
convection starting to develop between 10 am and noon when we
hit our convective temperature. Scattered convection will be
around most of Thursday afternoon before decreasing again
Thursday evening. Localized heavy rainfall will be possible for
a few locations where storms don't more much.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Northwest flow in the mid to upper levels dominates the short term
forecast with several short waves moving southeast across the area
through Saturday night. The airmass will remain quite humid through
the short term period with dew points in the upper 60s to near 70.
Day time heating should easily bring temperatures well into the 80s,
allowing sufficient instability and resulting scattered
showers/thunderstorms to develop during the afternoon hours.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A warm, moist airmass continues to remain over the region into
Sunday before a large trough with significant height falls
traverses southeast across the region Sunday night into Monday.
This will result in a big pattern change with a much drier and
cooler airmass being advected into the region Monday onward.
High temperatures drop down into the 70s by Tuesday with much
lower dew points in the 50s.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
The main weather message for aviation interest will be VFR to
pockets of MVFR ceilings and visibility drops over the next 24
hours. We will continue to see scattered afternoon convection
with weak steering flow and movement of storms. We will
continued to mention VCTS and CB in the area of TAF sites
through 23z today with convection slowly going away by sunset
this evening. There will be the potential for MVFR ceilings to
redevelop late tonight into Thursday morning along with some
patch light fog or mist. We will basically see this weather
pattern repeat itself on Thursday. Winds will be generally light
and variable with the weak steering flow in the atmosphere.

Outlook...Non-VFR possible Thursday and Friday and again
Saturday night into Sunday.

&&

.MARINE...
Stagnant weather continues on Lake Erie today and tonight. East to
northeast winds of around 15 knots develop on Lake Erie Thursday
afternoon through Thursday night. Some models do forecast higher
winds up to 20 knots so a brief Small Craft Advisory and/or Beach
Hazard Statement may possibly be needed for Thursday
afternoon/evening, though there is low confidence at this point.
Northeast remains the predominant wind direction through Saturday,
though to a lesser wind speed.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Griffin
MARINE...Saunders
Hazardous weather outlook, Jun 9, 3:17 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
317 PM EDT Wed Jun 9 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-101930-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
317 PM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms are expected across the area
today. Some storms may produce heavy rainfall this afternoon and
evening, with localized flash flooding possible where storms persist.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 9, 3:18 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
318 PM EDT Wed Jun 9 2021

PAZ003-091945-
Crawford-
318 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY...

At 318 PM EDT, a strong thunderstorm was located near Cambridge
Springs, or 7 miles northeast of Meadville, moving southwest at 15
mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Meadville, Cambridge Springs, Guys Mills, Harmonsburg, Saegertown,
Blooming Valley, Venango, Woodcock and Conneaut Lakeshore.

LAT...LON 4184 8014 4176 7993 4155 7999 4165 8032
TIME...MOT...LOC 1918Z 027DEG 14KT 4174 8009

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:18 PM EDTSpecial Weather StatementCLECrawford27 min
Jun 9, 3:41 PM EDTAreal Flood AdvisoryCLECrawford3 hr
Jun 9, 4:26 PM EDTAreal Flood AdvisoryCLEErie8 min
Jun 9, 4:34 PM EDTFlash Flood WarningCLEErie3 hr

Nearby

Areal Flood Advisories in Pennsylvania, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.